Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Is emergency admission required for worsened dark urine,pale stool and jaundice?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5580 Questions
Hi, My mom aged 82 had had increasing pain in the upper central stomach/ribcage. She has been burping a lot for 3 months, now has dark urine and pale stools, with jaundice associated has worsened over the last week. She hasn't yet had an endosccopy or ultrasound, but blood test no results yet. In 2 more days she sees her doctor again. Should I take her to emergency now? Healthy all life, low alcohol.
Posted Sat, 4 Jan 2014 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. This is not an emergency,but she needs further evaluation and the exact cause of jaundice should be established as soon as possible. This can be caused by biliary duct obstruction,hepatitis or hematologic diseases. She probably has biliary duct issue and she should rule out billiary stones and tumors first. So she must do ultrasound or CT scan as soon as possible. Till this, she should eat easier food,drink plenty of fluids,avoid alcohol and fatty food. Also, she should take antiacids mecdicines such as ranitidin or omeprasole. Jaundice may be sign of serious diseases,but you dont need to be afraid. She just need to be patient and do diagnostic tests which will reveal the exact diagnosis. Then further therapy can be planned. Some things can be managed surgically if necessary but most of them can be resolved by nonsurgical procedures. If she has breathing difficulties,fever more than 40 or excessive vomiting,she should visit doctor right away. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor